going hypo

23 Posts | Page(s): 1 2 3  Next 

going hypo

by gram81946 on Wed Jan 04, 2012 10:14 PM

Quote | Reply

I have to go hypo for the thyroid scan. what does it really feel like and what can i do to make it better. carm

RE: going hypo

by gokart508 on Wed Jan 04, 2012 10:19 PM

Quote | Reply

Is there any particular reason your Endo is not using Thyrogen? Are you familiar with thyrogen? If not please google. It has virtually eliminated the need for going hypo for scans. What is your history? Diagnosis? We need more pieces of the puzzle to accurately answer your question. Cheers!

RE: going hypo

by gram81946 on Fri Jan 06, 2012 10:33 PM

Quote | Reply

Hi, Thyrogen is not available now, im on a waiting list. But my cancer was hurtle cell , no lymph involvement, it was almost 4 cm and im 65, all other test were ok, neck ultracound, blood, i was listed as stage 11 cancer.  she said that if i were her i would not wait, it was one year in august. thanks carm

RE: going hypo

by gram81946 on Fri Jan 06, 2012 10:34 PM

Quote | Reply

Hi, Thyrogen is not available now, im on a waiting list. But my cancer was hurtle cell , no lymph involvement, it was almost 4 cm and im 65, all other test were ok, neck ultracound, blood, i was listed as stage 11 cancer.  she said that if i were her i would not wait, it was one year in august. thanks carm

RE: going hypo

by lookinforspring on Sat Jan 07, 2012 09:32 PM

Quote | Reply

Going hypo is not the same for everybody . . . but I have a hunch it might be a bit more severe for those of us who are older. I had quite a bit of swelling in my face, hands and feet; sluggishness; fatigue and feeling of depression (with lots of emotion). Had trouble thinking fast enough to speak or hold a conversation and couldn't hold thoughts in my head. The only thing I know of to make it better is to try to be patient, have someone to talk to, don't expect much of yourself, watch light movies and/or TV and read light books.

Good luck to you.

RE: going hypo

by tink2002 on Sat Jan 07, 2012 09:55 PM

Quote | Reply

hello.  Looking for spring gives good advice, but i would add the following:  start cooking and freezing now.  If you are going hypo you will probably be on the Low Iodine Diet, too?  You can't eat much in the way of fast or convenient food.  Go to the thyca.org website and download or check out their free cookbook.  the recipes are pretty good and even if you don't follow them exactly, they give you somewhere to start.  I went hypo at 51.  the first couple of weeks weren't too bad, but it was all downhill from there.  I was moody, anxious, had constant heartburn, aches and pains from no calcium and very tired.  I did continue to work my part time job with no problems, but it wasn't fun (not impossible, either).  Please allow yourself plenty of time to rest whenever you need it.  Do whatever you can to make your life easier for those 6 weeks....buy paper plates???  whatever works.  Its not forever and the benefits of being cancer free sure out weigh the inconvenience.  Best of luck to you ;) and {{{HUGS}}}

RE: going hypo

by gram81946 on Mon Jan 09, 2012 10:43 PM

Quote | Reply

Thanks to those who replied. The good news is that I was my own advocate and after many phone calls to Thyrogen found out that they were putting the claim in on my insurance that ended Dec 1st when I got medicare. Also they didnt know the type of cancer i had and was at high risk, Anyway I paid the co payment and they said it might come by end of month or earlier, i hope thats true! thanks

RE: going hypo

by Sterling on Tue Jan 10, 2012 08:18 PM

Quote | Reply
I have gone hypo twice for scans and I made it through just fine. I probably got the most tired by the last couple of weeks. I definitely found tolerable and I am older with three kids

RE: going hypo

by MissCyndie on Sun Jan 15, 2012 05:58 PM

Quote | Reply

I had NO prolem going hypo...never noticed one single change, and most people don't have any lethargy..those that do usually have other health problems involved.  My doctor said a person would have to be off their meds for a year before they noticed a change in their energy. So, don't worry.  I was find. Next year, get the Thyrogen shot if possible. Then you stay on your meds and don't worry aout the potential side effect of Thyrogen. Most people don't have a problem. I just had my second Thyrogen shots.  No problem afterwards.  Just relax.

RE: going hypo

by tink2002 on Sun Jan 15, 2012 11:48 PM

Quote | Reply

No offense, Miss Cyndie, but if a doctor told me it would take a year to notice a difference in energy I would find another doctor!!!  Are we both talking about someone without ANY thyroid??  On absolutely NO meds???  Yikes!!

23 Posts | Page(s): 1 2 3  Next 
Subscribe to this message board discussion

Latest Messages

View More

We care about your feedback. Let us know how we can improve your CancerCompass experience.